Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 8, NWS Blacksburg, VA

May 6, 2022Caswell County, North Carolina

NWS Blacksburg, VA issued this tornado warning at May 6, 2022, 4:59 PM EDT for Caswell County, North Carolina. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 4:59 PM EDT (20:59 UTC)
Expired
May 6, 2022, 5:30 PM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Caswell County, NC

The radar

The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:00 PM EDTTSTM WND DMG1 Se Jericho, NCTREE DOWN ALONG HIGHWAY 62S IN ANDERSON, NC.
May 6, 5:13 PM EDTHAIL 1.52 Ese Topnot, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:32 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WFUS51 KRNK 062059
TORRNK
NCC033-062130-
/O.NEW.KRNK.TO.W.0008.220506T2059Z-220506T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
459 PM EDT Fri May 6 2022

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southeastern Caswell County in north central North Carolina...

* Until 530 PM EDT.
    
* At 459 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Jericho, moving northeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Yanceyville...
  Jericho...
  Leasburg...
  Topnot...
  Hightowers...
  Baynes...
  and Semora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3631 7945 3652 7918 3648 7914 3630 7915
      3624 7936 3625 7938
TIME...MOT...LOC 2059Z 238DEG 20KT 3630 7936 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BMG
3 follow-up statements
019 
WWUS51 KRNK 062108
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
508 PM EDT Fri May 6 2022

NCC033-062130-
/O.CON.KRNK.TO.W.0008.000000T0000Z-220506T2130Z/
Caswell NC-
508 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR 
SOUTHEASTERN CASWELL COUNTY...
    
At 508 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hightowers, or near Prospect Hill, moving northeast
at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Topnot...
Leasburg...
Hightowers...
Baynes...
and Hyco Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3632 7934 3643 7920 3645 7914 3630 7915
      3626 7929 3628 7932
TIME...MOT...LOC 2108Z 247DEG 25KT 3631 7925 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BMG
309 
WWUS51 KRNK 062116
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
516 PM EDT Fri May 6 2022

NCC033-062130-
/O.CON.KRNK.TO.W.0008.000000T0000Z-220506T2130Z/
Caswell NC-
516 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR 
SOUTHEASTERN CASWELL COUNTY...
    
At 516 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hightowers, or near Prospect Hill, moving east at 25
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Leasburg...
and Hightowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3632 7927 3641 7919 3642 7914 3630 7915
      3627 7924 3629 7926
TIME...MOT...LOC 2116Z 248DEG 22KT 3632 7918 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BMG
453 
WWUS51 KRNK 062124
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
524 PM EDT Fri May 6 2022

NCC033-062134-
/O.EXP.KRNK.TO.W.0008.000000T0000Z-220506T2130Z/
Caswell NC-
524 PM EDT Fri May 6 2022

...THE TORNADO WARNING FOR SOUTHEASTERN CASWELL COUNTY WILL EXPIRE 
AT 530 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central Virginia.

LAT...LON 3632 7927 3641 7919 3642 7914 3630 7915
      3627 7924 3629 7926
TIME...MOT...LOC 2124Z 238DEG 20KT 3634 7914 

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 6, 2:39 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
239 PM EDT Fri May 6 2022

.SYNOPSIS...
Low pressure was over the Mid Mississippi and Tennessee Valleys
this afternoon with a front extending from the low into the
Carolinas. This low will track slowly east tonight and Saturday
bringing several periods of showers and thunderstorms through
Sunday. As the low moves offshore, high pressure builds in with
drier and warmer weather for Monday and Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 230 PM EDT Friday...

Severe thunderstorms remain a threat this afternoon into tonight.

Tornado Watch 186 in effect until 8 pm.
Tornado Watch 187 in effect until 10 pm.

Several rounds of convection expected this afternoon into tonight.
Scattered showers and thunderstorms will develop along and ahead of
the cold front as it moves east tonight into Saturday. Strong to
severe are possible this afternoon into tonight. Locally enhanced
low level shear along the warm front will elevate the threat of a
tornado this afternoon. Overall helicity of 200/300 m2/s2 and
Convective Available Potential Energy in the 1000-2000 J/Kg range
support the severe threat. Pockets of low clouds and fog will
develop overnight especially where it rains. Low temperatures will
be in the upper 40s in the mountains to the mid 50s in the piedmont.
A closed upper level low will slowly directly overhead Saturday.
This low should steepen the lapse rates aloft and continue to bring
showers through Saturday with maybe a few thunderstorms in the
afternoon. High temperatures Saturday will climb into the lower 50s
in the mountains to the lower 70s in the piedmont.

Moderate confidence in the Near Term Forecast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EDT Friday...

Dry conditions return for the start of the week...

A closed upper level low will be just north of the area and then
track eastward, heading off the coast of the Delmarva Peninsula by
Sunday morning. Upper level ridging starts building into the area,
extending from the Gulf of Mexico up near the Great Lakes. These two
features establish decent north/northeasterly flow at 500mb.

At the surface, the low pressure center slowly moves off to the
North Carolina coast by Saturday night, and with it, decreasing our
chances of showers and storms by the nighttime hours. Surface high
pressure will sit to the north of the surface low in Eastern Canada,
setting up a blocking pattern for the beginning of the week. Winds
on the order of 10 to 20 mph from the north/northeast will dominate
Sunday into Monday as we sit between these two features.

Temperatures are a bit cooler for this period, thanks to the
northerly flow, but we do stay dry through this period once the low
pressure system moves offshore by Saturday evening.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 230 PM EDT Friday...

Another round of shower and storm chances later in the week...

The influence of the surface high pressure sitting to our north will
keep us dry for the middle of the week. However, the surface low
pressure that will have crossed the area on Saturday will continue
to spin off the coast of the Southeastern US. By the end of the
week, this will drift back westward, getting closer to the coast. As
it approaches for the second half to end of the week, it will
increase the possibility of another round of associated showers and
storms. However, models differ in when the low will get close enough
to the coast to bring the precipitation chances.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

Low pressure was over the Mid Mississippi Valley with a front
extending from the low into the Carolinas will track east this
afternoon into Saturday. Winds will be out of the east to
southeast on the north side of this boundary. As the front lifts
north through the region the wind will turn to the southwest.
Scattered showers and thunderstorms will develop ahead of the
front. The most likely of timing of thunderstorms based on many
Hi- Res convective allowing models is from 19Z/3PM through
03Z/11PM. Strong gusty wind and large hail are possible this
afternoon and evening, especially in central and eastern
Virginia and North Carolina.

Average confidence on ceiling, visibility and wind.
Below average confidence on timing of thunderstorms this
afternoon and evening at any specific airport.

Extended Aviation Discussion...

A deep upper low will bring several rounds of showers with
associated MVFR conditions for the Saturday and Sunday.Late
night and early morning IFR/LIFR fog will be possible,
especially where it rains. Clouds will remain Monday and Tuesday
with sub-VFR ceilings still likely but dry weather is expected.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/KK
Hazardous weather outlook, May 6, 2:48 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
248 PM EDT Fri May 6 2022

VAZ020-WVZ507-508-071900-
Bath-Eastern Greenbrier-Western Greenbrier-
248 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for strong to severe storms through this
evening with wind and hail as the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001>003-018>020-VAZ007-009-010-012-015-016-071900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Wythe-Grayson-Carroll-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ004>006-VAZ011-013-014-017>019-022>024-032>035-043>047-058-059-
WVZ042>044-071900-
Stokes-Rockingham-Caswell-Giles-Pulaski-Montgomery-Floyd-Craig-
Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-Mercer-Summers-Monroe-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, May 6, 2:47 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Fri May 6 2022

NCZ020-061930-
Yadkin NC-
247 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of Yadkin County
through 330 PM EDT...

At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harmony, or 13 miles north of Statesville, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yadkinville...
Boonville...
East Bend...
Nebo...
Courtney...
Buck Shoals...
and Huntsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina...and southwestern Virginia. A Tornado Watch also
remains in effect until 1000 PM EDT for north central North
Carolina...and southwestern Virginia.

&&

LAT...LON 3606 8088 3627 8070 3627 8068 3625 8067
      3628 8063 3629 8063 3627 8060 3629 8054
      3626 8053 3626 8048 3622 8043 3621 8045
      3614 8044 3612 8046 3612 8049 3611 8051
      3605 8051
TIME...MOT...LOC 1847Z 226DEG 26KT 3597 8081

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, May 6, 3:21 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
321 PM EDT Fri May 6 2022

VAZ011-018>020-WVZ044-507-062015-
Giles VA-Bath VA-Craig VA-Alleghany VA-Eastern Greenbrier WV-
Monroe WV-
321 PM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of
western Alleghany County in west central Virginia, Giles and western
Craig Counties in southwestern Virginia, western Bath County in west
central Virginia, southeastern Greenbrier and Monroe Counties in
southeastern West Virginia through 415 PM EDT...

At 320 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenbank to near Peterstown. Movement
was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alleghany...
Covington...
Lewisburg...
Pearisburg...
White Sulphur Springs...
Narrows...
and Ronceverte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Tornado Watch remains in effect until 800 PM EDT for southwestern
Virginia. A Tornado Watch also remains in effect until 1000 PM EDT
for southwestern and west central Virginia...and southeastern West
Virginia.

&&

LAT...LON 3822 7971 3820 7960 3730 8046 3724 8096
      3735 8085 3736 8086 3805 8024 3804 8016
      3806 8011 3806 7996 3810 7993 3813 7995
      3815 7992 3818 7992 3827 7980
TIME...MOT...LOC 1920Z 247DEG 34KT 3850 7978 3729 8087

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RAB
Local storm report, May 6, 4:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     QUINWOOD                38.06N 80.70W
05/06/2022                   GREENBRIER         WV   911 CALL CENTER

            SEVERAL TREES AND POWER LINES DOWN IN THE
            QUINWOOD AREA.

&&

RAB
Special weather statement, May 6, 4:12 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
412 PM EDT Fri May 6 2022

NCZ004-005-062045-
Stokes NC-Rockingham NC-
412 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southeastern Stokes
and Rockingham Counties through 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ellisboro, or 7 miles south of Madison, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Stoneville...
and Pine Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina. A Tornado Watch also remains in effect until 1000 PM
EDT for north central North Carolina...and south central,
southwestern and west central Virginia.

&&

LAT...LON 3626 8007 3633 8013 3652 7983 3636 7956
      3625 7988
TIME...MOT...LOC 2012Z 243DEG 36KT 3628 8000

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, May 6, 4:20 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
420 PM EDT Fri May 6 2022

NCZ005-006-062045-
Rockingham NC-Caswell NC-
420 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southeastern
Rockingham and western Caswell Counties through 445 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monroeton, or 8 miles south of Reidsville, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Reidsville...
Yanceyville...
Bethel...
Jericho...
Camp Springs...
Quick...
and Ruffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central and west central Virginia.

&&

LAT...LON 3625 7980 3653 7948 3629 7922 3625 7936
      3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 2020Z 235DEG 30KT 3621 7967

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, May 6, 4:44 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
444 PM EDT Fri May 6 2022

NCZ005-062115-
Rockingham NC-
444 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of
eastern Rockingham County through 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrisons Crossroads, or over Wentworth, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Oregon Hill...
Harrisons Crossroads...
Ruffin...
and Draper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, southwestern and west central
Virginia.

&&

LAT...LON 3630 7985 3641 7986 3654 7970 3654 7967
      3649 7954 3645 7952 3638 7952
TIME...MOT...LOC 2043Z 237DEG 32KT 3642 7972

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

BMG/AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:38 AM EDTSpecial Weather StatementRNKCaswell, Rockingham22 min
May 6, 10:11 AM EDTSpecial Weather StatementRNKCaswell34 min
May 6, 2:47 PM EDTSpecial Weather StatementRNKYadkin43 min
May 6, 3:16 PM EDTTornado WarningRNKYadkin13 min
May 6, 4:12 PM EDTSpecial Weather StatementRNKRockingham33 min
May 6, 4:20 PM EDTSpecial Weather StatementRNKCaswell25 min
May 6, 4:26 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
May 6, 4:44 PM EDTSpecial Weather StatementRNKRockingham31 min
May 6, 6:04 PM EDTSpecial Weather StatementRNKSurry, Yadkin26 min
May 6, 6:26 PM EDTTornado WarningRNKYadkin11 min
May 6, 6:41 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKAshe, Watauga64 min
May 6, 6:43 PM EDTSpecial Weather StatementRNKYadkin32 min
May 6, 6:49 PM EDTTornado WarningRNKStokes26 min
May 6, 6:59 PM EDTTornado WarningRNKSurry, Yadkin15 min
May 6, 7:10 PM EDTTornado WarningRNKRockingham, Stokes35 min
May 6, 7:22 PM EDTSevere Thunderstorm WarningRNKStokes, Surry53 min
May 6, 7:33 PM EDTTornado Warning Tornado observedRNKRockingham27 min
May 6, 7:40 PM EDTSevere Thunderstorm WarningRNKStokes65 min
May 6, 7:55 PM EDTSpecial Weather StatementRNKWilkes35 min
May 6, 7:55 PM EDTTornado Warning Tornado observedConsiderable damage threatRNKCaswell, Rockingham35 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.